MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD PEDIATRIC HORSESHOE HEADREST; SKULL CLAMPS AND HEADREST SYSTEMS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD PEDIATRIC HORSESHOE HEADREST; SKULL CLAMPS AND HEADREST SYSTEMS
Catalog Number A1051
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 1 of 2 reports linked to mfg report number 3004608878-2023-00241: a facility reported that the mayfield modified skull clamp (a1059) was being used for cranial stabilization procedure, and a slip occurred.No patient injury or surgical delay has been reported.
 
Additional Manufacturer Narrative
Additional information: the account manager clarified that it was the adaptor that had failed.How long was the surgery delay? no delay- situation critical and anesthetist managed to support patient head.Event happened during surgery.Which side did the slip occur on and describe patient position? patient supine, mayfield head rest slipped/ dropped.Please describe the laceration if there was any? no laceration-near miss.What was the intervention? reported and to be taken out of circulation.Clinical engineering notified and integra.New parts ordered and mayfield systems changed.Patient outcome? near miss- patient observed post operatively.Investigation findings: the mayfield pediatric horseshoe headrest (a1051) was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.As a result, the definite root cause cannot be identified.Based on the reported complaint, probable root cause is improper or suboptimal placement of the skull clamp on the patient.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD PEDIATRIC HORSESHOE HEADREST
Common Device Name
SKULL CLAMPS AND HEADREST SYSTEMS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18428697
Report Number3004608878-2023-00240
Device Sequence Number18075382
Product Code HBL
UDI-Device Identifier10381780267553
UDI-Public10381780267553
Combination Product (Y/N)N
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA1051
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer02/20/2024
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date03/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown